Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Nutrition and ExerciseNutrition and Exercise
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


GLUCOSE, FASTING
May 26, 2013

Hey Doc...

I have been + now for 30 years. Currently healthy per say, with a few aches and pains as we all have in getting older.

I keep getting a 99 in my glucose reading from Kaiser, being 99 as the High reading for a normal test as they read this!

GLUCOSE, FASTING 99 70 - 99 mg/dL

Is there anything I can do to get this at a more acceptable level? And is this putting me at risk for diabetes??

Currently undetectable and all other counts are normal, or slightly above normal...and CD4 count is

CD3+CD4+ (685)Now) Normal Range: 428 - 1401 /CUMM undetectable...VL

Now starting to have nerve issues as I get older...but not real severe during the day when I am moving around and such, but when I sit for long periods of time I notice neuropathy pains now in later years, all over my body at any given time, spider pains that hit my hands, or feet sometimes knees, and then within seconds disappear?? Anything I can help with this other than going on a neuropathy drug? My experience with HIV over the past 30 years the less you take the more your body tends to fight it off.

Response from Mr. Vergel

I would not worry too much about a glucose of 99. Just make sure you are consuming at least 30 grams of fiber per day, low sugar and processed carbohydrates, protein in every meal, and good fats (olive, fish oils).

I would ask your doctor to refer you to a neurologist to ensure that you have no nerve related issues. If you are not taking stavudine or DDI and your glucose is not high, it may not be neuropathy.

Nelson



Previous
changing meds
Next
My name is Tina

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement